Alert archive / Florida / Tornado Warnings in 2023

Tornado Warning 104, NWS Tallahassee, FL

June 21, 2023Wakulla County, Florida

NWS Tallahassee, FL issued this tornado warning at Jun 21, 2023, 6:10 PM EDT for Wakulla County, Florida. It was in force for 16 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 21, 2023, 6:10 PM EDT (22:10 UTC)
Expired
Jun 21, 2023, 6:26 PM EDT
In force
16 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

County Wakulla County, FL

The radar

The Tallahassee radar (KTLH), 18 km from the middle of the area, began a volume at 22:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 10.2 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2023-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1637 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2023-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1637 J/kg
Mixed-layer CIN
-25 J/kg
Mixed-layer LCL
727 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
79 m²/s²
Significant tornado parameter
0.5
Supercell composite
2.9

Open this sounding in Storm Lab

The text

As transmitted.

018 
WFUS52 KTAE 212210
TORTAE
FLC129-212245-
/O.NEW.KTAE.TO.W.0104.230621T2210Z-230621T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Tallahassee FL
610 PM EDT Wed Jun 21 2023

The National Weather Service in Tallahassee has issued a

* Tornado Warning for...
  Northeastern Wakulla County in Big Bend of Florida...

* Until 645 PM EDT.
    
* At 609 PM EDT, a severe thunderstorm capable of producing a tornado
  was located 7 miles west of Crawfordville, moving east at 20 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Crawfordville around 635 PM EDT.
  Woodville and St. Marks around 645 PM EDT.

Other locations impacted by this tornadic thunderstorm include
Newport, Shadeville, Wakulla, Hyde Park, Wakulla Springs, Arran and
Bethel.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Tallahassee.

&&

LAT...LON 3021 8453 3030 8436 3030 8425 3027 8424
      3027 8419 3017 8418 3013 8448
TIME...MOT...LOC 2209Z 251DEG 17KT 3018 8447 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

42-DVD
2 follow-up statements
011 
WWUS52 KTAE 212217
SVSTAE

Severe Weather Statement
National Weather Service Tallahassee FL
617 PM EDT Wed Jun 21 2023

FLC129-212245-
/O.CON.KTAE.TO.W.0104.000000T0000Z-230621T2245Z/
Wakulla FL-
617 PM EDT Wed Jun 21 2023

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 645 PM EDT FOR
NORTHEASTERN WAKULLA COUNTY...
    
At 617 PM EDT, a severe thunderstorm capable of producing a tornado
was located near Crawfordville, moving east at 20 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Crawfordville around 630 PM EDT.
  Woodville and St. Marks around 655 PM EDT.

Other locations impacted by this tornadic thunderstorm include
Newport, Shadeville, Wakulla, Hyde Park, Wakulla Springs, Arran and
Bethel.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

If a tornado or other severe weather is spotted, report it to the
National Weather Service or your local nearest law enforcement agency
who will send your report. This act may save lives of others in the
path of dangerous weather.

&&

LAT...LON 3030 8436 3030 8425 3027 8424 3027 8419
      3017 8418 3014 8442 3024 8448
TIME...MOT...LOC 2217Z 248DEG 17KT 3020 8442 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

42-DVD
093 
WWUS52 KTAE 212226
SVSTAE

Severe Weather Statement
National Weather Service Tallahassee FL
626 PM EDT Wed Jun 21 2023

FLC129-212236-
/O.CAN.KTAE.TO.W.0104.000000T0000Z-230621T2245Z/
Wakulla FL-
626 PM EDT Wed Jun 21 2023

...THE TORNADO WARNING FOR NORTHEASTERN WAKULLA COUNTY IS
CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning has been cancelled.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Tallahassee.

LAT...LON 3030 8436 3030 8425 3027 8424 3027 8419
      3017 8418 3014 8442 3024 8448
TIME...MOT...LOC 2225Z 251DEG 17KT 3022 8437 

$$

42-DVD

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this tornado warning went out at Jun 21, 2:50 PM EDT, 3 hours 20 minutes earlier.

Area forecast discussion, Jun 21, 2:50 PM EDT, 3 hours 20 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
250 PM EDT Wed Jun 21 2023

...New NEAR TERM, SHORT TERM, LONG TERM, AVIATION, MARINE, FIRE WEATHER, HYDROLOGY...

.NEAR TERM...
(Through Thursday)
Issued at 222 PM EDT Wed Jun 21 2023

The upper low spinning over North Georgia will gradually lift north
into Tennessee and Kentucky on Thursday. The surface reflection will
move north as well. However, the forecast area will still be east of
these feature and remain in a moist unstable environment. While
conditions will remain marginally suitable for severe storms (the
forecast area will find itself under a 12th consecutive day of some
type of SPC convective outlook), our main concern will be flooding
rain. WPC has us in a slight risk for excessive rainfall (level 2
out of 4) for Thursday and we will maintain the flood watch. The
abundant cloud cover and numerous thunderstorms will keep max temps
below average, in the mid 80s for most areas, with upper 80s from
Tallahassee west across the FL Panhandle.

&&

.SHORT TERM...
(Thursday night through Saturday night)
Issued at 222 PM EDT Wed Jun 21 2023

Cyclonic flow aloft will begin to turn more westerly on Saturday
as the deep layer trough pulls away. One more very wet day on
Friday with the potential for flooding continuing, which is
highlighted in the Hydrology section below. Some strong storms
are possible on Friday given modest instability and shear. A
drier air mass will finally begin to advect in on Saturday, with
highest PoPs confined to south of I-10.

&&

.LONG TERM...
(Sunday through Wednesday)
Issued at 222 PM EDT Wed Jun 21 2023

The driest day of the period should be Sunday (PoPs 20-30%) before
a more seasonably moist air mass takes over during the early to
middle of next week, with PoPs closer to average (40-60%) on most
days. Will still need to monitor fast northwest flow aloft for
any potential MCS's that make a run at the region, but this
potential looks to remain to our west at this time. Temperatures
will be near seasonable levels through the period.

&&

.AVIATION...
(18Z TAFS)
Issued at 222 PM EDT Wed Jun 21 2023

Thunderstorms will impact ABY, DHN and ECP early in the period,
TLH in the later afternoon, and VLD in the evening. Gusty winds,
heavy rain and MVFR to IFR ceilings can be expected if a storm
nears a terminal. Some MVFR ceilings will persist overnight. Look
for another round of morning storms on Thursday.

&&

.MARINE...
Issued at 222 PM EDT Wed Jun 21 2023

A quasi-stationary front will remain draped northwest of the
waters, maintaining southwest winds over the next several days.
Southwest winds around 20 to 25 knots the rest of today will
decrease early tonight to 15 to 20 knots, and remain at that
level through Thursday. More tranquil boating conditions are
expected to settle into the waters on Friday and continue through
the upcoming weekend. The exception will be a higher coverage of
thunderstorms through Saturday, with locally higher winds and seas
at times.

&&

.FIRE WEATHER...
Issued at 222 PM EDT Wed Jun 21 2023

Recent heavy rains and anticipated additional rounds of heavy rain
over the next couple of days preclude any fire weather concerns.

&&

.HYDROLOGY...
Issued at 222 PM EDT Wed Jun 21 2023

Much of the region is saturated with rainfall amounts from 3 to 6+
inches over the past 3 days in some areas. Just today alone, radar
estimated rainfall of 3 to 5 inches over portions of Southwest GA
west of the Flint River and along the Gadsden/Leon County line.
This resulted in several reports of flooding between Dougherty and
Leon Counties. Additional rainfall of 2 to 5 inches with locally
higher amounts is forecast today through Friday across much of
the region. As a result, a Flood Watch remains in effect, as it
will only take 2-3 inch per hour rainfall rates to cause flash
flooding. On the area rivers, a Flood Warning remains in effect
for the Ochlockonee at Concord, and several area rivers remain in
action stage. Looking ahead, a drier pattern will begin to set
in late this weekend, and we'll continue to monitor area rivers
which will continue responding to runoff.

&&

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...
Tallahassee   70  86  72  85 /  80  90  60  90
Panama City   73  86  74  85 /  70  70  70  80
Dothan        69  85  69  86 /  60  70  50  70
Albany        69  84  69  85 /  70  80  60  80
Valdosta      69  84  70  84 /  90  90  60  90
Cross City    70  86  72  84 /  90  90  80  90
Apalachicola  74  85  74  84 /  80  80  80  90

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Flood Watch through Friday evening for FLZ007>019-026>029-034-
     108-112-114-115-118-127-128-134.

     High Rip Current Risk through late tonight for FLZ108-112-114-
     115.

GA...Flood Watch through Friday evening for GAZ120>131-142>148-
     155>161.

AL...Flood Watch through Friday evening for ALZ065>069.

GM...Small Craft Advisory until 8 PM EDT this evening for GMZ730-755-
     765-775.

&&

NEAR TERM...Wool
SHORT TERM...LF
LONG TERM....LF
AVIATION...Wool
MARINE...LF
FIRE WEATHER...Wool
HYDROLOGY...LF

In the hours before

Local storm report, Jun 21, 4:38 PM EDT, 1 hour 32 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
438 PM EDT Wed Jun 21 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 PM     Flash Flood      1 ENE Kinsey            31.30N 85.34W
06/21/2023                   Houston            AL   Broadcast Media

            Report of flooding at Broad Street and WH
            Graddy Road.

&&

KGG
Special weather statement, Jun 21, 4:41 PM EDT, 1 hour 29 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
441 PM EDT Wed Jun 21 2023

ALZ069-FLZ011-016-GAZ142-143-155-156-212115-
Houston AL-Gadsden FL-Jackson FL-Miller GA-Decatur GA-Seminole GA-
Early GA-
441 PM EDT Wed Jun 21 2023

...Strong thunderstorms will impact portions of southeastern Houston,
northeastern Jackson, northwestern Gadsden, western Decatur, western
Miller, southwestern Early and Seminole Counties through 515 PM
EDT/415 PM CDT/...

At 440 PM EDT/340 PM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 6 miles northwest of
Donalsonville to 10 miles northwest of Chattahoochee. Movement was
east at 25 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Colquitt, Donalsonville, Chattahoochee, Sneads, Grand Ridge, Iron
City, Brinson, Jakin, Reynoldsville, Little Hope, Recovery, Mayhaw,
Lovedale, Jinks, Dellwood, Riverturn, Sharphagen, Hornsville,
Donaldsonville A/P and Buena Vista.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3125 8469 3066 8473 3071 8512 3115 8503
TIME...MOT...LOC 2040Z 289DEG 23KT 3111 8495 3076 8500

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

02-MONTGOMERY
Special weather statement, Jun 21, 4:59 PM EDT, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
459 PM EDT Wed Jun 21 2023

FLZ013>015-026-212145-
Inland Franklin FL-Liberty FL-Calhoun FL-Inland Gulf FL-
459 PM EDT Wed Jun 21 2023

...A strong thunderstorm will impact portions of north central Gulf,
south central Calhoun Counties in the Panhandle of Florida and
southwestern Liberty Counties in Big Bend of Florida through 545 PM
EDT/445 PM CDT/...

At 459 PM EDT/359 PM CDT/, Doppler radar was tracking a strong
thunderstorm near Stonemill Creek, or 16 miles southwest of
Blountstown, moving east at 35 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Stonemill Creek, Orange, Wewahitchka, Vilas, Chipola Cutoff, Jensen
Place, Central City, Red Hill, Marysville, Scotts Ferry,
Estiffanulga, Kern, Wilma, Kinard, Lewis, Nixon Garden, Chipola Park,
Twin Pole and Sumatra.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3013 8535 3037 8523 3025 8478 2999 8488
TIME...MOT...LOC 2059Z 289DEG 30KT 3024 8521

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

02-MONTGOMERY
Local storm report, Jun 21, 5:10 PM EDT, 1 hour before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
510 PM EDT Wed Jun 21 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     Flash Flood      2 WSW Kinsey            31.29N 85.37W
06/21/2023                   Houston            AL   Public

            Additional flooding reported along US-431.
            Car stuck in median, flooded up to the
            passenger window.

&&

KGG
Local storm report, Jun 21, 5:45 PM EDT, 25 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
545 PM EDT Wed Jun 21 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 PM     Flash Flood      3 ENE Kinsey            31.31N 85.30W
06/21/2023                   Henry              AL   911 Call Center

            CR22 flooded at CR13.

&&

KGG
Local storm report, Jun 21, 5:46 PM EDT, 24 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
546 PM EDT Wed Jun 21 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     Flash Flood      Kirkland Crossroads     31.40N 85.41W
06/21/2023                   Henry              AL   911 Call Center

            County Road 73 flooded at County Road 83
            South.

&&

KGG

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 3:47 AM EDTFlood WatchTAEBay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more63 hr
Jun 21, 5:11 AM EDTSpecial Marine WarningTAE94 min
Jun 21, 6:51 AM EDTSpecial Marine WarningTAE84 min
Jun 21, 7:50 AM EDTSpecial Marine WarningTAE85 min
Jun 21, 8:14 AM EDTSpecial Marine WarningTAE3 hr
Jun 21, 8:19 AM EDTSpecial Weather StatementTAEWakulla41 min
Jun 21, 8:48 AM EDTSpecial Weather StatementTAELeon42 min
Jun 21, 8:57 AM EDTSevere Thunderstorm WarningTAEGadsden, Jefferson, Leon33 min
Jun 21, 9:12 AM EDTAreal Flood AdvisoryTAEGadsden, Leon2 hr
Jun 21, 9:16 AM EDTSpecial Marine WarningTAE119 min
Jun 21, 9:28 AM EDTSpecial Weather StatementTAEMadison47 min
Jun 21, 9:30 AM EDTSevere Thunderstorm WarningTAEGadsden, Leon30 min
Jun 21, 9:45 AM EDTFlash Flood WarningTAEGadsden, Leon101 min
Jun 21, 9:57 AM EDTSevere Thunderstorm WarningTAEMadison48 min
Jun 21, 10:00 AM EDTSevere Thunderstorm WarningTAELeon45 min
Jun 21, 10:02 AM EDTFlash Flood WarningTAELeon85 min
Jun 21, 10:31 AM EDTAreal Flood AdvisoryTAELeon67 min
Jun 21, 10:42 AM EDTSpecial Weather StatementTAEMadison33 min
Jun 21, 10:51 AM EDTSpecial Weather StatementTAEWakulla24 min
Jun 21, 11:15 AM EDTSpecial Weather StatementTAEDixie, Lafayette45 min
Jun 21, 11:17 AM EDTSpecial Weather StatementTAEJefferson28 min
Jun 21, 11:52 AM EDTSpecial Marine WarningTAE38 min
Jun 21, 11:53 AM EDTSpecial Weather StatementTAEDixie52 min
Jun 21, 12:26 PM EDTSpecial Weather StatementTAEWashington34 min
Jun 21, 12:38 PM EDTSevere Thunderstorm WarningTAEWalton, Washington52 min
Jun 21, 1:30 PM EDTSpecial Weather StatementTAEWashington45 min
Jun 21, 2:13 PM EDTSpecial Weather StatementTAEJackson32 min
Jun 21, 2:43 PM EDTSpecial Weather StatementTAEWalton32 min
Jun 21, 3:25 PM EDTSpecial Weather StatementTAEWashington35 min
Jun 21, 3:54 PM EDTSpecial Weather StatementTAEWashington36 min
Jun 21, 4:30 PM EDTSpecial Weather StatementTAEBay45 min
Jun 21, 4:59 PM EDTSpecial Weather StatementTAELiberty46 min
Jun 21, 5:04 PM EDTSevere Thunderstorm WarningTAECalhoun, Franklin, Gulf, Liberty, Wakulla37 min
Jun 21, 5:14 PM EDTSevere Thunderstorm WarningTAELeon, Liberty, Wakulla76 min
Jun 21, 6:29 PM EDTSpecial Marine WarningTAE2 hr
Jun 21, 6:34 PM EDTSpecial Weather StatementTAEWakulla71 min
Jun 21, 7:21 PM EDTSpecial Weather StatementTAEMadison, Taylor54 min
Jun 21, 7:47 PM EDTSpecial Weather StatementTAELafayette, Taylor43 min
Jun 21, 7:53 PM EDTSpecial Marine WarningTAE3 hr

Nearby

Tornado Warnings in Florida, 2023Every tornado warning in 2023Tornadoes in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.